MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123113
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Abscess (1690); Fistula (1862); Unspecified Infection (1930); Necrosis (1971)
Date of Event 12/19/2007
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the composix e/x mesh (device 5).An additional emdr was submitted to represent the composix e/x mesh (device 2, device 3 and device 4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2003 - patient was diagnosed with ventral hernia thereby underwent open repair with implant of composix e/x mesh (device 2 and 3).Per op notes, ¿an incision was made over the upper abdomen previous incision site.Adhesions to the abdominal wall were taken down.Two composix e/x mesh (device 2 and 3) were placed into the abdomen and secured with sutures tied on each of the oval ends to the anterior abdominal wall and tacked into position.¿ (b)(6) 2004 - patient was diagnosed with upper abdomen ventral hernia thereby underwent open repair with implant of composix e/x mesh (device 4 and 5).Per op notes, ¿an incision was made through the old chevron incision.The hernia was identified under the old scar.The hernia sac was noted to be very thin.Dissection was made down to the flank side on left lateral side and then anteriorly to above the umbilicus.Two composix e/x mesh (device 4 and 5) were placed on top of each other and secured together with sutures.The overlap was then excised and the mesh was placed under the abdomen and secured with sutures and tacked to anterior abdominal wall.¿ (b)(6) 2007 ¿ patient was diagnosed with abscess abdominal wall thereby underwent open repair with partial excision of composix kugel mesh (device 1) and composix e/x mesh (device 2, 3, 4 and 5).Per op notes, ¿a skin incision overlying the area of fluctuance and erythema was made.A pocket of pus was identified.A small amount of necrotic tissue along the edge of the wall was noted and debrided.Wound was irrigated.The mesh at the bottom of the wound was identified and a clipped suture was noted.The mesh was noted to be torn away from the infected tissue.The flap of mesh (device 1, 2, 3, 4 and 5) freed was removed from the wound and the wound was irrigated.Some moderate oozing was noted in the base of the wound and the wound was again irrigated and packed.¿ (b)(6) 2008 ¿ patient was diagnosed with abdominal wall abscess, infected mesh thereby underwent incision and debridement of abdominal wall abscess and partial excision of composix kugel mesh (device 1) and composix e/x mesh (device 2, 3, 4 and 5).Per op notes, ¿an incision was made over the left portion of the incision and mesh, excised the granulation tissue on the right portion of the mesh.Entire length of the incision was opened and some of the mesh on the right abdominal wall was excised.The area was irrigated and packed.¿ (b)(6) 2008 ¿ patient was diagnosed with infected mesh and small bowel fistula thereby underwent open repair with excision of composix kugel mesh (device 1) and composix e/x mesh (device 2, 3, 4 and 5).Per op notes, ¿at the right edge, the mesh was grasped and dissected away from the subcutaneous tissue and fascia.Entire mesh (device 1, 2, 3, 4 and 5) were removed in one piece around the open wound.Skin edges were excised as those were hypergranulation tissue and erythematous.The granulation tissue was removed from the fistula.The fistula had several loops of bowel up to it and these were dissected free.Adhesions were taken down.Small bowel anastomosis was performed.¿ (b)(6) 2011 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with implant of synthetic mesh.(b)(6) 2011 ¿ patient was diagnosed with necrotizing fasciitis of the abdominal wall thereby underwent abdominal wall washout and debridement.(b)(6) 2011 ¿ patient was diagnosed with necrotizing soft tissue infection of the abdominal wall thereby underwent exploration, washout and delayed primary closure of abdominal wound.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24700338
Report Number1213643-2026-00385
Device Sequence Number18780839
Product Code FTL
UDI-Device Identifier00801741031168
UDI-Public(01)00801741031168(10)43FOD242
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2008
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123113
Device Lot Number43FOD242
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale